Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 123, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 5, 2004, 3:18 AM CDT for Gonzales County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2004, 3:18 AM CDT (08:18 UTC)
- Expired
- Jun 5, 2004, 4:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 71 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2548 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
042
WUUS54 KEWX 050818
SVRSAT
TXC177-050900-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
318 AM CDT SAT JUN 5 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
GONZALES
* UNTIL 400 AM CDT
* AT 309 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHEAST OF GONZALES...AND MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE CHEAPSIDE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2932 9733 2925 9746 2926 9760 2942 9751
2963 9741 2959 9721 2940 9723
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 9:30 PM CDT, 5 hours 48 minutes earlier.
Area forecast discussion, Jun 4, 9:30 PM CDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 930 PM CDT FRI JUN 4 2004 .DISCUSSION...NORTH TEXAS MCC STARTING TO DRIFT INTO NORTHERN CWA WHILE STORMS FROM EAST TEXAS APPROACH ON OUTFLOW BOUNDARIES. EXPECT SOME DECREASE IN INTENSITY WITH LOSS OF DAILY HEATING. STILL...UPPED POPS TO 50 PERCENT NORTH AND EAST THROUGH THE NIGHT WITH SEVERE AND LOCALLY HEAVY RAIN INCLUDED. AT THIS POINT...STORMS APPEAR UNLIKELY TO MOVE AS FAR SOUTH AS SAN ANTONIO. && .PREV DISCUSSION... CONVECTION HAS YET TO DEVELOP ACROSS THE CWA, ALTHOUGH EXPECT SOME THIS EVENING NEAR THE SEABREEZE IN THE EAST AND COMING OFF THE SOUTHWESTERN TEXAS/NORTHERN MEXICAN MOUNTAINS OUT WEST. LATER TONIGHT INTO SUNDAY, WEAKNESS IN THE SUBTROPICAL RIDGE EXITS OVER SOUTHERN TEXAS. THIS WILL ALLOW WEAK SHORT-WAVES AND SOLAR HEATING TO DEVELOP CONVECTION OVER THE HIGHER TERRAIN OF WEST TEXAS WITH STEERING FLOW ENABLING SOME TO MOVE INTO MAINLY THE NORTHEASTERN CWA LATE NIGHT AND MORNING HOURS. RATHER HIGH CAPES AND SHEAR PROFILES SUGGEST THAT SEVERE STORMS CANNOT BE RULED OUT, ALTHOUGH TOO ISOLATED TO MENTION. SEABREEZE MAY CAUSE SOME AFTERNOON AND EARLY EVENING CONVECTION IN THE EAST. LATER ON SUNDAY INTO MONDAY, PATTERN CHANGES WITH RIDGE ERODING FROM THE WEST AS LARGE UPPER TROUGH DEVELOPS OVER THE WESTERN STATES. THIS WILL SET UP A TROPICAL TAP AND ALLOW SOME EASTERLY WAVES TO ROTATE AROUND THE RIDGE INTO SOUTHERN TEXAS. ALSO, A TROPICAL SYSTEM MAY FORM OFF THE PACIFIC COAST OF MEXICO, THEN DRIFT INLAND AND TRACK NORTH TOWARD TEXAS. THE COMBINATION OF THESE FAVORS RAISING POPS, HOWEVER SOME UNCERTAINTY EXISTS AND WILL MAINTAIN LOW CHANCE POPS FOR TUESDAY THROUGH THURSDAY AND INTO FRIDAY. SLOW STORM MOVEMENT COULD LEAD TO ISOLATED HEAVY DOWNPOURS TONIGHT THROUGH THE WEEKEND WITH BETTER CHANCES FOR HEAVIER RAINS NEXT WEEK DUE TO TROPICAL INFLUENCES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 91 74 94 / 20 20 20 20 AUSTIN BERGSTROM INTL AIRPORT 72 91 72 93 / 20 20 20 20 DEL RIO INTL AIRPORT 74 97 75 97 / 10 10 10 10 SAN ANTONIO INTL AIRPORT 72 93 75 93 / 10 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 03/13/PM
Hazardous weather outlook, Jun 4, 7:53 PM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 753 PM CDT FRI JUN 4 2004 TXZ171>173-183>194-202>209-217>225-228-051100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 753 PM CDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A COMPLEX OF SHOWERS AND THUNDERSTORMS LOCATED OVER NORTH CENTRAL TEXAS WILL DRIFT SOUTHEASTWARD THIS EVENING AND EARLY TONIGHT. SOME OF THESE STORMS WILL MOVE ACROSS THE EASTERN HILL COUNTRY AND THE NORTHEAST SECTIONS OF SOUTH CENTRAL TEXAS BEFORE WEAKENING DURING THE EARLY MORNING HOURS ON SATURDAY. LOCALLY HEAVY RAINFALL...SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MOIST AND UNSTABLE AIR...ALONG WITH STRONG DAYTIME HEATING...AND OCCASIONAL DISTURBANCES IN THE UPPER LEVEL NORTHWEST FLOW WILL CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. THERE IS A POSSIBILITY THAT ISOLATED STORMS ON SATURDAY AND SUNDAY AFTERNOON COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TONIGHT.
In the hours before
Special weather statement, Jun 5, 1:40 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 140 AM CDT SAT JUN 5 2004 TXZ173-191>194-205>209-220>225-050800- ATASCOSA-BASTROP-BEXAR-CALDWELL-COMAL-DEWITT-FAYETTE-GONZALES- GUADALUPE-HAYS-KARNES-LAVACA-LEE-TRAVIS-WILLIAMSON-WILSON- 150 AM CDT SAT JUN 5 2004 ...FLASH FLOOD WARNING IN EFFECT UNTIL 300 AM FOR TRAVIS AND BASTROP COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 315 AM FOR HAYS...COMAL AND CALDWELL COUNTIES... A COMPLEX OF STRONG THUNDERSTORMS PRODUCING HEAVY RAINFALL WAS LOCATED FROM BOERNE EASTWARD TO GIDDINGS AND GONZALES. MOVEMENT WAS SOUTH AT 25 MPH. THESE STORMS HAVE PRODUCED RAINFALL AMOUNTS OF 1 TO 3 INCHES ACROSS THE WARNED COUNTIES ALONG WITH PEA TO DIME SIZED HAIL. THE COMPLEX OF STORMS WILL CONTINUE TO MOVE SOUTH OVER THE NEXT COUPLE OF HOURS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 10:04 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 56 min |
| Jun 4, 10:38 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 52 min |
| Jun 4, 11:46 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 44 min |
| Jun 5, 12:33 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 42 min |
| Jun 5, 12:58 AM CDT | Flash Flood Warning | EWX | Bastrop, Travis | 2 hr |
| Jun 5, 1:14 AM CDT | Flash Flood Warning | EWX | Comal, Hays | 2 hr |
| Jun 5, 1:21 AM CDT | Flash Flood Warning | EWX | Caldwell | 114 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.